Hair Loss Induced by Lopinavir-Ritonavir

Joaquín Borrás-Blasco, Pharm.D., Ph.D.; Alberto Belda, M.D.; Dolores Rosique-Robles, Pharm.D., Ph.D.; Elvira Casterá, Pharm.D.; Javier Abad, Pharm.D., Ph.D.; Isabel Amorós-Quiles, M.D.

Disclosures

Pharmacotherapy. 2007;27(8):1215-1218. 

In This Article

Conclusion

Although lopinavir-ritonavir is considered to be safe, it has potential adverse effects. Generalized hair loss associated with this drug combination is rare. However, our patient's severe and generalized alopecia was probably induced by lopinavir-ritonavir. Clinicians should be aware of this adverse effect. If hair loss is severe or particularly distressing to the patient, the offending drug should be discontinued, and therapy with another HIV drug should be started.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....